Hail, Jackson
- When
- September 13, 7:06 AM CST
- Where
- Jackson County, 8 mi SW of Jackson
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.538, -95.113
A thunderstorm produced marginally large hail in Jackson County during the morning of September 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
A thunderstorm produced marginally large hail in Jackson County during the morning of September 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Sep 13, 3:55 AM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 455 AM CDT THU SEP 13 2007 .DISCUSSION... A COUPLE OF ACCAS SHRA/TSRA HAVE POPPED UP IN AXIS OF ELEVATED INSTABILITY SOUTHEAST OF YKN-FSD LINE EARLY THIS MORNING. MAIN AXIS OF INSTABILITY QUICKLY SHIFTS SOUTHEAST OF THE CWA BETWEEN 12Z-15Z BUT WILL CARRY MENTION OF ISOLATED SHRA/TSRA ACROSS NORTHWEST IOWA IN THE ZFP FOR THE EARLY MORNING. AS OF 09Z...STRONG COLD FRONT IS NEAR A KBKX-KONL LINE...AND MODELS IN PRETTY GOOD AGREEMENT ON TIMING BOUNDARY TO NEAR KMJQ-KSUX LINE BY MIDDAY. FRONT SHOULD BE MOVING FAST ENOUGH TO PRECLUDE ANY ADDITIONAL DEVELOPMENT DURING THE AFTERNOON IN OUR CWA...BUT WITH SOME LINGERING ELEVATED INSTABILITY IN EXTREME SOUTHEAST CORNER...THOUGHT IT WORTH A SLIGHT CHANCE FOR KSPW/KSLB AREAS DURING THE EARLY AFTN. AS FAR AS SCATTERED BAND OF SPRINKLES SEEN ON REGIONAL RADAR MOSAIC ACROSS FAR NRN SD/SRN ND THIS MORNING...EXPECT THIS TO SHEAR EAST WITH THE UPPER WAVE AND REMAIN NORTH OF OUR CWA. TEMPS REMAINED PRETTY MILD OVERNIGHT WITH STOUT SOUTH WIND...SO UPPED MORNING TEMPS EVEN BEHIND THE COLD FRONT WHERE STRONG MIXING IS EXPECTED. STRONGEST PUSH OF 850MB COLD ADVECTION THROUGH MOST AREAS BY 18Z...SO STILL LOOKING FOR MOST AREAS TO REACH THEIR DAYTIME HIGH AROUND MIDDAY. MUCH WEAKER COLD ADVECTION WITH MODEL 850MB TEMPS HOLDING PRETTY STEADY THROUGH THE AFTERNOON...AND WOULD EXPECT WELL MIXED SURFACE TEMPS TO DO THE SAME. SURFACE RIDGE AXIS REMAINS WEST OF OUR CWA TONIGHT...SO WHILE SOME WESTERN PARTS OF THE CWA COULD SEE TEMPS DROP INTO THE 36-38F RANGE IN COLD AIRMASS BY DAYBREAK...EXPECT WINDS TO STAY UP ENOUGH TO PREVENT FROST DEVELOPMENT IN OUR CWA TONIGHT. COLDEST PORTION OF THE AIRMASS MOVING ACROSS THE CWA DURING DAYTIME HOURS FRIDAY...WITH GFS/NAM/ECMWF/UKMET ALL IN GOOD AGREEMENT SHOWING SUBZERO 850MB TEMPS ACROSS THE NORTHEAST HALF OF THE CWA AT 18Z...WARMING TO A SHADE ABOVE ZERO BY 00Z. THIS WILL BE COLDEST DAY BY FAR...WITH MOST AREAS LIKELY NOT TOPPING 60F...EVEN WITH PLENTIFUL SUNSHINE AND DECENT MIXING. CORE OF COOL SURFACE HIGH REALLY MOVES THROUGH THE CWA DURING THE EVENING HOURS...ALLOWING MOST AREAS TO SEE SLIGHT RECOVERY IN WINDS BY LATE NIGHT. SHOULD SEE VERY QUICK DROP FROM ALREADY COOL TEMPS DURING THE EVENING...WITH GENTLE FALL THE REMAINDER OF THE NIGHT. STILL LOOKS COOL AND DRY ENOUGH FOR FROST DEVELOPMENT...AND COULD BE FAIRLY WIDESPREAD AROUND RADIATIONALLY FAVORED AREA AROUND THE IOWA GREAT LAKES. TOO EARLY TO PIN DOWN ADVISORY POTENTIAL...BUT WILL CONTINUE TO HIGHLIGHT IN HWO. HIGH QUICKLY SHIFTS EAST WITH INCREASING SOUTHERLY FLOW AND WARM ADVECTION ON SATURDAY. GFS AND NAM BOTH SHOWING STRONG ISENTROPIC LIFT AND RESPECTABLE RH LEVELS MOVING ACROSS THE SOUTHEAST PORTIONS OF THE CWA SATURDAY AFTERNOON...WITH SOME ELEVATED INSTABILITY INDICATED AS WELL. HAVE ADDED SMALL CHANCE OF SHRA/ISOLATED TSRA TO FROM AROUND KYKN INTO NORTHWEST IOWA FOR THE AFTERNOON...LINGERING IN FAR EAST EARLY SATURDAY EVENING. WARMUP CONTINUES THROUGH THE EARLY PART OF THE NEXT WEEK...AND MODELS TRENDING WARMER WITH LOW LEVEL TEMPS BENEATH WEAK UPPER LEVEL RIDGING...SO HAVE BEGUN TO NUDGE SUNDAY NIGHT LOWS AND MONDAY HIGHS WARMER...THOUGH DAY SHIFT WILL WANT TO EXAMINE MORE CLOSELY AND POSSIBLY INCREASE MORE. && .AVIATION... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY BRINGING GUSTY NORTHWEST WINDS. THE FRONT HAS ALREADY MOVED THROUGH HURON...AND IS EXPECTED TO BE LOCATED ALONG THE I-29 CORRIDOR IN THE MID MORNING HOURS THIS MORNING (14-16Z). CEILINGS MAY BRIEFLY DROP TO MVFR CONDITIONS BEHINDS THE FRONT MAINLY IN EAST CENTRAL SOUTH DAKOTA AND SOUTHWEST MINNESOTA...THOUGH THE PREVAILING CONDITIONS ARE EXPECTED TO REMAIN VFR. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 531 AM CDT THU SEP 13 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 531 AM CDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED ELEVATED THUNDERSTORMS WILL MOVE THROUGH NORTHWEST IOWA...AND SOUTH OF HIGHWAY 60 IN SOUTHWEST MINNESOTA EARLY THIS MORNING. HAIL TO PENNY SIZE WILL BE POSSIBLE WITH THE STRONGEST STORMS. THERE IS A SMALL CHANCE OF REDEVELOPMENT FROM IDA GROVE TO SPENCER IN NORTHWEST IOWA THIS AFTERNOON...HOWEVER SEVERE WEATHER IS NOT EXPECTED IN THIS AREA DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AND EARLY SATURDAY...MAINLY NEAR AND EAST OF INTERSTATE 29. AT THIS TIME...CONDITIONS APPEAR MOST FAVORABLE FOR THE WIDESPREAD FROST FROM NEAR SPENCER IOWA...THROUGH THE IOWA GREAT LAKES TO NEAR JACKSON MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JH
The Sioux Falls radar (KFSD), 130 km away, was scanning. The volume nearest the first event began at 13:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59777.